MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CLIP

AOMORI OLYMPUS CO., LTD. CLIP
Model Number HX-610-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported when they were trying to stop the bleeding inside the patient's body, the clip was not able to clip and fell inside the patient's body.The fallen part has been retrieved from the patient and the procedure was completed with a similar device.There was no health risk to the patient.It was later reported three clips could not be clipped and fell into the body.The claws were already closed when they were ejected from the rotating clip device and the connecting rod came off the hook and fell into the body.
 
Event or Problem Description
It was reported that the subject device was used to help prevent bleeding during a polypectomy.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial with information inadvertently left out (b5, g2, and h3).The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that missing parts were recovered occurred due to the clip fell out into the body.It's possible the clip fell due to the hook of the rotary clip device was pushed out too far, causing it to strike the tissue inside the body.However, the root cause of the reported event could not be identified.The event can be prevented by following the instructions for use which state: "do not extend the clip abruptly from the distal end of the coil sheath.Also, when pushing the clip out of the coil sheath, keep a sufficient distance between the distal end of the coil sheath and the mucous membrane.If the clip is extended without keeping this distance, the clip may hit against the tissue unintentionally, and perforation, hemorrhage or mucous membrane damage or dropping off of the clip, or break up of the clip may result." "do not force the clip against body cavity tissue.The clip may be deformed and does not close properly.This could result in reduced performance." olympus will continue to monitor field performance for this device.

Brand Name
CLIP
Common Device Name
CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19648601
Report Number9614641-2024-01362
Device Sequence Number6578367
Product Code PKL
UDI-Device Identifier04953170200311
UDI-Public04953170200311
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-135
Device Lot Number3YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian